Alert archive / Missouri / River Flood Warnings in 2022
River Flood Warning 8, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Mar 30, 2022, 7:53 AM CDT for Ray County, Missouri. It took effect at Mar 30, 2022, 4:30 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2022, 7:53 AM CDT (12:53 UTC)
- In effect from
- Mar 30, 2022, 4:30 PM CDT
- Expired
- Mar 30, 2022, 10:06 PM CDT
- In force
- 6 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Ray County, MO
The radar
The Pleasant Hill radar (KEAX), 65 km from the middle of the area, began a volume at 12:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Crooked River near Richmond (RICM7). The gauge peaked at 19.66 ft at Mar 30, 2022, 10:00 PM CDT.
- Action stage
- 14 ft
- Minor stage
- 20 ft
- Moderate stage
- 21 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06895000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Mar 30, 6:27 AM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Mar 30, 6:27 AM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 627 AM CDT Wed Mar 30 2022 .Discussion... Issued at 404 AM CDT WED MAR 30 2022 Key Points: * Much cooler day across the area today with cold front moving through this morning. * Light snow expected tonight across much of the area, though little to no accumulation expected. * Widespread sub-freezing tempertures expected Friday morning. Detailed discussion... Band of lingering convection across central Missouri should gradually sag south and east early this morning, but this area could see a renewed area of showers/thunderstorms late this morning ahead of a strong cold front moving through the region. Air behind the front is in the 30s and 40s, with strong gusty winds gusting to near 30 knots. While airmass will modify slightly as it plunges southward, still looking at a fairly cool and breezy early spring day with wind chills falling into the 30s and 40s throughout the daytime hours today. Upper wave dropping south across the western Dakotas is expected to move into central Kansas overnight and work south and east towards western Missouri by Thursday morning. Lift associated with this wave should be sufficient to result in light precipitation across the area. With the cold air in place, could see light snowfall expand south and east Thursday morning. Favored precipitation type appears to be snow, though accumulations are expected to be minimal to none with limited window of snow at any particular location of a few hours and 2" soil temperatures in the lower 50s. With that said, do not be surprised at the sight of snow falling Thursday morning. Precipitation is expected to shift southeast throughout the day on Thursday, but breezy northwest winds will linger through the daylight hours. With clouds expected to hang tough through the better part of the day on Thursday, have lowered forecast highs in the 40s...nearly 15 degrees below normal this time of year. Surface ridge across the area Thursday night into Friday morning will allow surface temperatures to radiate below freezing. Expect a nice rebound in temperatures on Friday as southerly winds increase through the afternoon hours. A series of phased waves are expected to move across the central US Friday night, potentially bringing light rain to the region. Strongest portion of the wave appears to be focused farther north across Iowa into Minnesota, so may be able to trim pops back a bit across central Missouri. The remainder of the weekend appears to be fairly quiet, but the active pattern continues into next week with a series of waves moving through. The most significant wave appears to be midweek, but trajectory of the system is still inconsistent among the various model solutions. && .Aviation...(For the 12Z TAFS through 12Z Thursday Morning) Issued at 622 AM CDT WED MAR 30 2022 MVFR ceilings are quickly expanding south across the region this morning as a strong cold front moves in. Potential to see some showers and thunderstorms this morning along and ahed of the front, mainly east of highway 65. Gusty northwest winds are expected behind the cold front, and should persist through the TAF period. Second upper level disturbance is expected to move into the region after 06Z Thursday. Could see light snowfall at the terminals after 09Z Thursday. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...BT Aviation...BT
Hazardous weather outlook, Mar 30, 4:48 AM CDT, 3 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 448 AM CDT Wed Mar 30 2022 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-311000- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 448 AM CDT Wed Mar 30 2022 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Showers and storms continue today, mainly east of I-35. No severe weather is expected. Gusty northwest winds are also expected this afternoon with gusts up to 35 mph. Light snow is possible tonight into Thursday morning across the area. A dusting is possible on grassy and elevated surfaces. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Local storm report, Mar 30, 3:44 AM CDT, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
344 AM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0851 AM TSTM WND DMG 3 ENE SAINT JOSEPH 39.78N 94.79W
03/29/2022 BUCHANAN MO EMERGENCY MNGR
DELAYED REPORT...GLASS WINDOW BLOWN OUT AT
THE CHURCH.
0850 PM TSTM WND DMG 2 E SAINT JOSEPH 39.77N 94.80W
03/29/2022 BUCHANAN MO LAW ENFORCEMENT
DELAYED REPORT...ROOF DAMAGE AT EAST HILLS
MALL.
0851 PM TSTM WND DMG 3 ENE SAINT JOSEPH 39.78N 94.78W
03/29/2022 BUCHANAN MO LAW ENFORCEMENT
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 3
E SAINT JOSEPH. DELAYED REPORT...ROOF DAMAGE
TO A COUPLE OF HOUSES.
&&The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 8:08 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Platte | 52 min |
| Mar 29, 8:21 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan, Holt | 39 min |
| Mar 29, 8:28 PM CDT | Tornado Warning | EAX | Platte | 17 min |
| Mar 29, 8:32 PM CDT | Tornado Warning | EAX | Buchanan | 28 min |
| Mar 29, 8:47 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan, Clay, Clinton, DeKalb, Jackson and 1 more | 28 min |
| Mar 29, 9:10 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Clay, Clinton, Daviess, DeKalb, Lafayette and 1 more | 50 min |
| Mar 29, 9:28 PM CDT | Tornado Warning | EAX | Caldwell, Daviess, DeKalb | 32 min |
| Mar 29, 9:47 PM CDT | Severe Thunderstorm Warning | EAX | Daviess, Grundy, Harrison, Livingston | 43 min |
| Mar 29, 9:50 PM CDT | Tornado Warning | EAX | Daviess, Grundy, Harrison | 25 min |
| Mar 29, 9:56 PM CDT | Special Weather Statement | EAX | Clay, Jackson | 49 min |
| Mar 29, 10:13 PM CDT | Areal Flood Advisory | EAX | Clay, Platte | 4 hr |
| Mar 29, 11:37 PM CDT | Severe Thunderstorm Warning | EAX | Bates | 38 min |
| Mar 29, 11:44 PM CDT | Tornado Warning | EAX | Bates | 16 min |
| Mar 29, 11:58 PM CDT | Tornado Warning | EAX | Bates, Henry | 32 min |
| Mar 30, 12:20 AM CDT | Tornado Warning | EAX | Henry | 40 min |
| Mar 30, 7:53 AM CDT | River Flood Warning | EAX | Carroll | 14 hr |
| Mar 29, 7:44 PM CDT | Severe Thunderstorm Warning | EAX | Atchison | 31 min |
| Mar 29, 8:10 PM CDT | Tornado Warning | EAX | Atchison, Leavenworth | 20 min |
| Mar 29, 8:13 PM CDT | Tornado Warning | EAX | Leavenworth | 17 min |
Nearby
River Flood Warnings in Missouri, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.